MAUDE Adverse Event Report: EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 4F / 3T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 4F / 3T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-45-4030
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Emotional Changes (1831); Bone Fracture(s) (1870); Pain (1994); Distress (2329); Osteolysis (2377); Ambulation or Postural Difficulties (2544)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa (mdl no.(b)(6)).Patient id: (b)(6) + right knee.(b)(4) lk is associated with this case.On 9/24/24: additional information received in in-box on 9/17/2024.Attached email, initial op report/implant log, and revision op report.Added device information for femur and tibial tray based on new information received.Revision operative notes were provided.Preop and postop diagnoses indicated right failed total knee due to recalled total knee arthroplasty exactech system with periprosthetic fracture of right distal femur.History: he had a failed recalled exactech stem with ballooning osteolysis and femoral fracture with obvious loosening of the tibial component and significant osteolytic changes.Patient has problems with their activities of daily living as well as going up and down steps, walking any significant distance, getting into and out of a car, etc.Description of procedure: femoral component was easily removed by grasping it with a kocher clamp.Residual cement and fibrotic debris were removed from the medial plateau.Tibial component was removed with use of an oscillating saw.There was severe femoral and tibial bone loss.Complete synovectomy was performed removing all of the osteolytic debris.I moved to the patella at that time.There was gross undermining of the patella by osteolysis.The patient was revised to a competitor¿s rotating-hinge devices.The patient tolerated the procedure well.There were no complications.Original description summary: it was reported via legal documentation that approximately 124 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear; revision surgery, rehabilitation, pain and suffering, past cost of medical care, future cost of medical care, loss of earning capacity and mental and emotional distress.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
D10: concomitant devices: (b)(6), 02-010-01-0340 - logic femoral ps cem right sz 4; (b)(6), 02-012-45-4030 - lgc tibial fit tray cem sz 4f / 3t; (b)(6), 200-02-35 - three peg patella 35mm.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
H6: corrected health effect clinical code, component code, type of investigation.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, tibial loosening, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
LGC TIBIAL FIT TRAY CEM SZ 4F / 3T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20320292
Report Number1038671-2024-03691
Device Sequence Number7613427
Product Code JWH
UDI-Device Identifier10885862004017
UDI-Public10885862004017
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K101981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Catalogue Number02-012-45-4030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale